Alert archive / Florida / Tornado Warnings in 2007
Tornado Warning 29, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 20, 2007, 11:51 PM EDT for Alachua County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2007, 11:51 PM EDT (03:51 UTC)
- Expired
- Sep 21, 2007, 12:30 AM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 11:19 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 3.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2537 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KJAX 210351
TORJAX
FLC001-210430-
/O.NEW.KJAX.TO.W.0029.070921T0351Z-070921T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1151 PM EDT THU SEP 20 2007
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN ALACHUA COUNTY IN NORTHERN FLORIDA
* UNTIL 1230 AM EDT
* AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CROSS
CREEK...OR NEAR CITRA...MOVING NORTHWEST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
ROCHELLE BY MIDNIGHT EDT...
NEWNANS LAKE BY 1205 AM EDT...
GAINESVILLE AIRPORT... GAINESVILLE AND ORANGE HEIGHTS BY 1210 AM
EDT...
GAINESVILLE BY 1215 AM EDT...
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT FRIDAY MORNING FOR
NORTHEASTERN FLORIDA.
LAT...LON 2945 8208 2942 8214 2949 8222 2949 8256
2953 8258 2953 8261 2956 8265 2985 8226
2970 8210 2954 8204
TIME...MOT...LOC 0351Z 150DEG 30KT 2955 8215
$$
PETERSON2 follow-up statements
000
WWUS52 KJAX 210409
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1209 AM EDT FRI SEP 21 2007
FLC001-210430-
/O.CON.KJAX.TO.W.0029.000000T0000Z-070921T0430Z/
ALACHUA FL-
1209 AM EDT FRI SEP 21 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR
SOUTHEASTERN ALACHUA COUNTY...
AT MIDNIGHT EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS
LOCATED NEAR ROCHELLE...OR 7 MILES SOUTHEAST OF GAINESVILLE...MOVING
NORTHWEST AT 35 MPH.
THE TORNADO WILL BE NEAR...
RURAL CENTRAL ALACHUA COUNTY AT 1220 AM EDT
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT FRIDAY MORNING FOR
NORTHEASTERN FLORIDA.
LAT...LON 2945 8208 2942 8214 2949 8222 2949 8256
2953 8258 2953 8261 2956 8265 2985 8226
2970 8210 2954 8204
TIME...MOT...LOC 0409Z 151DEG 31KT 2968 8229
$$
HURLBUT000
WWUS52 KJAX 210425
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1225 AM EDT FRI SEP 21 2007
FLC001-210435-
/O.EXP.KJAX.TO.W.0029.000000T0000Z-070921T0430Z/
ALACHUA FL-
1225 AM EDT FRI SEP 21 2007
...THE TORNADO WARNING FOR SOUTHEASTERN ALACHUA COUNTY EXPIRES AT
1230 AM EDT...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT FRIDAY MORNING FOR
NORTHEASTERN FLORIDA.
LAT...LON 2945 8208 2942 8214 2949 8222 2949 8256
2953 8258 2953 8261 2956 8265 2985 8226
2970 8210 2954 8204
TIME...MOT...LOC 0425Z 151DEG 31KT 4754 4753
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 20, 9:19 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 20, 9:19 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
919 PM EDT THU SEP 20 2007
.UPDATE...LOW PRESSURE IN THE GULF AROUND 120 MILES WSW OF TAMPA
CONTINUES TO DRIFT WNW. THUNDERSTORMS ERUPTED TO THE EAST OF
THE LOW ACROSS WEST CENTRAL AND NORTH CENTRAL FL THIS AFTERNOON
SOME OF WHICH WERE SEVERE AND PRODUCED DAMAGING WINDS. WITH HEATING
OF THE DAY OVER STORMS ARE NOT EXPECTED TO BE SEVERE THE REST OF THIS
EVE BUT A FEW WILL BE STRONG WITH HEAVY RAIN. HAVE RAISED POPS TO
LIKELY ACROSS THE SOUTHERN CWA (FROM THE LOWER SUWANNEE VALLEY TO
MARION COUNTY) UNTIL 06Z THEN BEGIN TO LOWER AFTER THAT AS ACTIVITY
WILL BE MAINLY FOCUSED ACROSS THE GULF COAST.
&&
.AVIATION...HAVE GONE WITH PREVAILING MVFR AT ALL TAFS SITES
DUE TO CIGS/VSBY. A BAND OF SHOWERS WITH EMBEDDED STORMS WILL
BE MOVING NORTH ACROSS GNV THROUGH 04Z.
&&
.MARINE...CURRENT FORECAST ON TRACK AND EXPECT A GRADUAL DECREASE
IN SEAS TONIGHT. WILL KEEP SCA OFFSHORE FOR SEAS UNTIL MIDNIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 86 70 89 / 40 50 30 40
SSI 76 84 75 86 / 40 60 30 40
JAX 75 87 72 88 / 40 50 30 50
SGJ 77 86 74 86 / 40 40 20 60
GNV 73 88 70 89 / 60 50 30 60
OCF 73 88 71 89 / 60 50 30 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL MIDNIGHT EDT
TONIGHT FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM
TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM
TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO
60 NM OFFSHORE.
&&
PP/ARS/PKHazardous weather outlook, Sep 20, 11:31 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1131 PM EDT THU SEP 20 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-220345- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1131 PM EDT THU SEP 20 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ..TORNADO WATCH 675 IN EFFECT UNTIL 7 AM EDT FRIDAY... ...LOCALLY HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE ACROSS NORTH CENTRAL FLORIDA THIS EVENING... LOW PRESSURE ACROSS THE GULF SOUTHWEST OF TAMPA IS PRODUCING A BAND OF STRONG THUNDERSTORMS WITH HEAVY RAIN ACROSS NORTH CENTRAL FLORIDA. A FEW OF THESE STORMS MAY BE SEVERE THIS EVENING ALONG WITH ISOLATED TORNADOES. A TORNADO WATCH HAS BEEN ISSUED FOR MUCH OF NORTH CENTRAL FLORIDA. LOCALLY HEAVY RAINFALL IN EXCESS OF 2 INCHES MAY PRODUCE LOCALIZED FLOODING OF A FEW LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH THE WEEKEND. SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS NORTH CENTRAL FLORIDA ARE REQUESTED TO ACTIVATE IF WARNINGS ARE ISSUED. ALSO...REPORT HEAVY RAINFALL AND FLOODING TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT
In the hours before
Local storm report, Sep 20, 9:29 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
929 PM EDT THU SEP 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM TSTM WND DMG OCALA 29.19N 82.13W
09/20/2007 MARION FL LAW ENFORCEMENT
LARGE TREE FELL ON POWERLINES NEAR COUNTY ROAD 475 AND SE
20TH STREET.
&&
PPSpecial weather statement, Sep 20, 9:50 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 950 PM EDT THU SEP 20 2007 FLZ040-210230- MARION- 950 PM EDT THU SEP 20 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 1030 PM EDT... AT 950 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF WEIRSDALE...OR OVER THE VILLAGES...MOVING NORTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WEIRSDALE...SUMMERFIELD...OCKLAWAHA...LAKE WEIR...BELLEVIEW...SILVER SPRINGS SHORES...SANTOS...OCALA AIRPORT AND OCALA THROUGH 1030 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. PETERSON
Local storm report, Sep 20, 9:52 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
952 PM EDT THU SEP 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HEAVY RAIN WEIRSDALE 28.98N 81.92W
09/20/2007 E0.00 INCH MARION FL TRAINED SPOTTER
MINOR STREET FLOODING AT COUNTY ROAD 25 AND HIGHWAY 42. 4
TO 8 INCHES STANDING WATER ON SOME ROADS.
&&
PKEEGANLocal storm report, Sep 20, 10:28 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1028 PM EDT THU SEP 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM HAIL SILVER SPRINGS SHORES 29.10N 82.01W
09/20/2007 E0.75 INCH MARION FL TRAINED SPOTTER
&&
PPLocal storm report, Sep 20, 10:29 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1029 PM EDT THU SEP 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM TSTM WND GST SILVER SPRINGS SHORES 29.10N 82.01W
09/20/2007 E55 MPH MARION FL TRAINED SPOTTER
&&
PPSpecial weather statement, Sep 20, 11:18 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1118 PM EDT THU SEP 20 2007 FLZ022-030-035-036-040-210400- ALACHUA-COLUMBIA-GILCHRIST-MARION-UNION- 1118 PM EDT THU SEP 20 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA... SOUTHWESTERN UNION...SOUTHERN COLUMBIA...NORTHWESTERN MARION AND GILCHRIST COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL MIDNIGHT EDT... AT 1118 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF ARCHER...OR 8 MILES EAST OF BRONSON...MOVING NORTH AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MICANOPY...ARCHER...GAINESVILLE... NEWBERRY...ALACHUA...OLENO STATE PARK...LA CROSSE...HIGH SPRINGS AND BELL THROUGH MIDNIGHT EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:12 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 48 min |
| Sep 20, 10:02 PM EDT | Tornado Warning | JAX | Marion | 43 min |
| Sep 20, 10:45 PM EDT | Tornado Warning | JAX | Marion | 45 min |
| Sep 20, 11:28 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 47 min |
| Sep 21, 12:14 AM EDT | Severe Thunderstorm Warning | JAX | Marion | 46 min |
| Sep 21, 12:30 AM EDT | Severe Thunderstorm Warning | JAX | Alachua | 45 min |
| Sep 21, 1:00 AM EDT | Severe Thunderstorm Warning | JAX | Marion, Putnam | 45 min |
| Sep 21, 1:24 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford | 51 min |
| Sep 21, 1:51 AM EDT | Severe Thunderstorm Warning | JAX | Putnam | 39 min |
Nearby
Tornado Warnings in Florida, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.